Alert archive / Georgia / Flood Watches in 2014

Flood Watch 4, NWS Atlanta, GA

October 14, 2014Dawson County, Lumpkin County, White County, Georgia

NWS Atlanta, GA issued this flood watch at Oct 14, 2014, 3:23 AM EDT for Dawson County, Lumpkin County, White County, Georgia. It took effect at Oct 14, 2014, 4:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 14, 2014, 3:23 AM EDT (07:23 UTC)
In effect from
Oct 14, 2014, 4:00 AM EDT
Expired
Oct 14, 2014, 3:46 AM EDT
In force
Issued by
NWS Atlanta, GA
Flood severity
None

Counties Dawson County, GA, Lumpkin County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 143 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WGUS62 KFFC 140723
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 AM EDT TUE OCT 14 2014

GAZ014>016-141530-
/O.NEW.KFFC.FA.A.0004.141014T0800Z-141015T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
323 AM EDT TUE OCT 14 2014

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHEAST GEORGIA.

* THROUGH LATE TONIGHT

* SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL
  ARE LIKELY THIS MORNING AND AGAIN LATER THIS AFTERNOON...RESULTING
  IN POSSIBLE RAINFALL AMOUNTS OF 2-3 INCHES OR LOCALLY HIGHER
  AMOUNTS ACROSS PORTIONS OF NORTH GEORGIA. THE AREA GENERALLY
  ALONG AND NORTH OF A ROME TO CHEROKEE TO CLEVELAND LINE IS WHERE
  THE FLOODING POTENTIAL MAY BE EXACERBATED FROM PREVIOUS HEAVY
  RAINFALL AMOUNTS IN THE PAST WEEK. ONE ROUND OF STORMS COULD
  DROP A QUICK 1.5 TO 2 INCHES AND RESULT IN FLOODING.

* URBAN AREAS ALONG WITH OTHER LOW LYING ZONES MAY EXPERIENCE
  FLASH FLOODING. SEVERAL RIVERS COULD SEE BANKFULL OR MINOR
  FLOODING CONDITIONS...PARTICULARLY IN THE CONASAUGA RIVER AND
  LOOKOUT CREEK BASINS ALONG WITH OTHER SMALL CREEKS AND STREAMS
  IN THE WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR
LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE
LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

GAZ001>009-011>013-019>021-141530-
/O.CON.KFFC.FF.A.0003.000000T0000Z-141015T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-FLOYD-BARTOW-CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE
323 AM EDT TUE OCT 14 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH GEORGIA.

* THROUGH LATE TONIGHT

* SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL
  SHOULD OCCUR EARLY THIS MORNING AND AGAIN LATER THIS AFTERNOON.
  THIS SHOULD RESULT IN STORM TOTAL RAINFALL AMOUNTS OF 2 TO 3
  INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS PORTIONS OF
  NORTH GEORGIA. THE AREA GENERALLY ALONG AND NORTH OF A ROME TO
  CANTON TO CLEVELAND LINE IS WHERE THE GREATEST RISK OF FLOODING
  EXISTS DUE TO WET SOILS FROM PREVIOUS HEAVY RAINFALL DURING THE
  PAST WEEK. THE FIRST ROUND OF STORMS EARLY TUESDAY COULD DROP A
  QUICK 1.5 TO 2 INCHES AND RESULT IN FLASH FLOODING.

* URBAN AND LOW LYING AREAS MAY EXPERIENCE FLASH FLOODING WITH 
  THE HEAVY RAINFALL. SEVERAL CREEKS AND RIVERS COULD SEE 
  BANKFULL OR MINOR FLOODING CONDITIONS...PARTICULARLY IN THE 
  CONASAUGA RIVER AND LOOKOUT CREEK BASINS ALONG WITH OTHER 
  SMALL CREEKS AND STREAMS IN THE WATCH AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
DO NOT DRIVE ACROSS FLOOD WATERS. TURN AROUND DO NOT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
1 follow-up statement
563 
WGUS62 KFFC 140746
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 AM EDT TUE OCT 14 2014

GAZ014>016-141600-
/O.CAN.KFFC.FA.A.0004.141014T0800Z-141015T0600Z/
/O.EXB.KFFC.FF.A.0003.141014T0800Z-141015T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
346 AM EDT TUE OCT 14 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTH CENTRAL GEORGIA 
  AND NORTHEAST GEORGIA. 

* THROUGH LATE TONIGHT

* SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY 
  RAINFALL SHOULD OCCUR EARLY THIS MORNING AND AGAIN LATER THIS 
  AFTERNOON. THIS SHOULD RESULT IN STORM TOTAL RAINFALL AMOUNTS 
  OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS 
  PORTIONS OF NORTH GEORGIA. THE AREA GENERALLY ALONG AND NORTH 
  OF A ROME TO CANTON TO CLEVELAND LINE IS WHERE THE GREATEST 
  RISK OF FLOODING EXISTS DUE TO WET SOILS FROM PREVIOUS HEAVY 
  RAINFALL DURING THE PAST WEEK. THE FIRST ROUND OF STORMS EARLY 
  TUESDAY COULD DROP A QUICK 1.5 TO 2 INCHES AND RESULT IN FLASH 
  FLOODING. 

* URBAN AND LOW LYING AREAS MAY EXPERIENCE FLASH FLOODING WITH 
  THE HEAVY RAINFALL. SEVERAL CREEKS AND RIVERS COULD SEE 
  BANKFULL OR MINOR FLOODING CONDITIONS...PARTICULARLY IN THE 
  CONASAUGA RIVER AND LOOKOUT CREEK BASINS ALONG WITH OTHER 
  SMALL CREEKS AND STREAMS IN THE WATCH AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY
DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD
WARNINGS BE ISSUED.

&&

THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA AND
NORTHEAST GEORGIA HAS BEEN CANCELLED. 

$$

GAZ001>009-011>013-019>021-141600-
/O.CON.KFFC.FF.A.0003.000000T0000Z-141015T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-FLOYD-BARTOW-CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE
346 AM EDT TUE OCT 14 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA. 

* THROUGH LATE TONIGHT

* SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY 
  RAINFALL SHOULD OCCUR EARLY THIS MORNING AND AGAIN LATER THIS 
  AFTERNOON. THIS SHOULD RESULT IN STORM TOTAL RAINFALL AMOUNTS 
  OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS 
  PORTIONS OF NORTH GEORGIA. THE AREA GENERALLY ALONG AND NORTH 
  OF A ROME TO CANTON TO CLEVELAND LINE IS WHERE THE GREATEST 
  RISK OF FLOODING EXISTS DUE TO WET SOILS FROM PREVIOUS HEAVY 
  RAINFALL DURING THE PAST WEEK. THE FIRST ROUND OF STORMS EARLY 
  TUESDAY COULD DROP A QUICK 1.5 TO 2 INCHES AND RESULT IN FLASH 
  FLOODING. 

* URBAN AND LOW LYING AREAS MAY EXPERIENCE FLASH FLOODING WITH 
  THE HEAVY RAINFALL. SEVERAL CREEKS AND RIVERS COULD SEE 
  BANKFULL OR MINOR FLOODING CONDITIONS...PARTICULARLY IN THE 
  CONASAUGA RIVER AND LOOKOUT CREEK BASINS ALONG WITH OTHER 
  SMALL CREEKS AND STREAMS IN THE WATCH AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
DO NOT DRIVE ACROSS FLOOD WATERS. TURN AROUND DO NOT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Oct 14, 2:31 AM EDT, 52 minutes earlier.

Area forecast discussion, Oct 14, 2:31 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 AM EDT TUE OCT 14 2014

.EARLY MORNING UPDATE...
THE NORTHERN PORTIONS OF THE LINE OF STORMS APPROACHING THE NW GA
STATE LINE IS WEAKENING DUE TO LACK OF INSTABILITY AND EXPECT THIS
TREND TO CONTINUE. THEREFORE... HAVE REMOVED HEARD... COWETA...
FAYETTE... CLAYTON... DEKALB AND COUNTIES NORTHWARD FROM THE TOR
WATCH AS THIS THREAT HAS GREATLY DIMINISHED. WILL HOLD ONTO THE TOR
WATCH FOR CHATTAHOOCHEE... HARRIS... MERIWETHER... MUSCOGEE...
STEWART AND TROUP FOR AWHILE LONGER AS THE GREATER INSTABILITIES ARE
STILL POOLED IN THIS AREA. ALTHOUGH THE WATCH HAS BEEN DROPPED
FOR NW GA... BE ADVISED... STRONG TO POTENTIALLY DAMAGING WIND GUSTS
ARE STILL POSSIBLE AS THIS LINE OF STORMS MOVE ACROSS NW GA THIS
MORNING. /39

.UPDATE...
/ISSUED AT 1024 PM EDT MON OCT 13 2014/
THE LATEST HRRR 3KM MODEL RUN CONTINUES TO SHOW THE FIRST ROUND OF
SHOWERS AND TSTMS MOVING INTO NORTH AND WEST GA AS EARLY AS 2 AM
EDT TUE. THE MAIN SQUALL LINE NOW IN CENTRAL AL SHOULD APPROACH
THE GA STATE LINE BY 6 AM EDT MOVING ACROSS GA THROUGH THE DAY.
EXPECTED WIDESPREAD SHOWERS AND TSTMS WITH ISOLATED SEVERE TSTMS
AND POSSIBLE TORNADOES. HAVE ADJUSTED POPS UPWARD 5 TO 10 PERCENT
TO MATCH UP BETTER WITH EXPECTED QPF AMOUNTS.

&&

16

.PREV DISCUSSION... /ISSUED 810 PM EDT MON OCT 13 2014/

..SEVERE POTENTIAL WITH STRONG DAMAGING WINDS...ISOLATED
TORNADOES...AND FLASH FLOODING AS MAIN THREATS WITH TWO ROUNDS OF
STORMS EARLY MORNING TUESDAY AND AGAIN TUESDAY AFTERNOON...

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MAIN CONCERN THROUGH THE SHORT TERM CONTINUES TO BE ROBUST
CONVECTIVE ACTIVITY WITH APPROACHING COLD FRONT. MODELS CONTINUE TO
SUGGEST TWO WAVES OF ACTIVITY WITH THE FIRST OF TWO SQUALL LINES
MOVING IN EARLY TUESDAY MORNING...WITH A SECONDARY LINE PUSHING
THROUGH TUESDAY AFTERNOON.

FOR THE FIRST WAVE...MODEL CONSENSUS PUSHES THE LINE OF STORMS
ACROSS THE GA/AL LINE BETWEEN 4 AND 6 AM. A FEW MODELS SUGGEST SOME
ACTIVITY AHEAD OF THIS FIRST SQUALL LINE COULD BEGIN AS EARLY AS 2
AM. CONFIDENCE WITH THIS ACTIVITY IS MEDIUM GIVEN QUESTIONS THAT
STILL EXIST ON THE TIMING...AVAILABLE INGREDIENTS...AND OVERALL
INTENSITY. IT IS POSSIBLE THAT CONVECTION DEVELOPING TO THE SOUTH
WILL CUT OFF THE FLOW OF NECESSARY INGREDIENTS FARTHER NORTH.
REGARDLESS...GIVEN 950 MB WINDS...AMPLE SRH...AND EVEN MODEST
CAPE...EXPECT DAMAGING WINDS AND ISOLATED TORNADOES TO BE THE MAIN
CONCERNS...PARTICULARLY IN BOWING PORTIONS OF THE LINE OR IN
DISCRETE STORMS DEVELOPING OUT AHEAD OF IT. AS OF NOW SPC DOES HAVE
THE ENTIRE ARE OUTLOOKED IN A SLIGHT RISK THROUGH THE DAY.

HAVE CONTINUED WITH LIKELY TO CATEGORICAL POPS BEGINNING IN THE
NORTHWESTERN PORTIONS OF THE STATE BY 06Z AND PROGRESSING EASTWARD
THROUGH THE MORNING.

THE SECOND SQUALL LINE LOOKS TO PUSH INTO WESTERN GEORGIA BY 16-17Z
/11-12PM/ AND MOVE INTO THE ATL METRO AREA BY 2-3PM. MODELS DIFFER
SOMEWHAT ON THE LEVEL OF CLEARING BETWEEN THE TWO LINES...WITH
SEVERAL MODELS ADVERTISING ENOUGH COULD COVER AND LIGHT
PRECIPITATION TO SIGNIFICANTLY LIMIT THE INSTABILITY FOR THE SECOND
SQUALL LINE. HOWEVER...MODELS CONTINUE TO SUGGEST THAT AS THIS LINE
PUSHES THROUGH THE CWA DURING PRIME HEATING TIME /MID-LATE
AFTERNOON/ THAT WITH A BETTER SUPPLY OF AVAILABLE INSTABILITIES AND
INGREDIENTS...WITH RISK OF SEVERE STORMS APPEARS GREATER.

SOUTHERLY FLOW ORIENTED PARALLEL TO THE LINES OF ACTIVITY WILL KEEP
THE CONVECTION FROM PROGRESSING QUICKLY. EXPECT THAT IN SLOW MOVING
STORMS WILL DUMP HEAVY RAINFALL OVER THE SAME AREA...RESULTING IN
POTENTIAL FLOODING. HAVE GONE AHEAD AND ISSUED A FLASH FLOOD WATCH
FOR 2 AM TUESDAY TO 2 AM WEDNESDAY FOR PORTIONS OF NW AND NORTHERN
GEORGIA. SEE HYDROLOGY SECTION BELOW FOR MORE DETAILS.

WINDS OUTSIDE OF CONVECTION WILL STILL REMAIN HIGH...WITH SPEEDS OF
10-15 MPH AND GUSTS TO 25 MPH.

PLEASE KEEP IN MIND THE TIMING OF THESE STORMS...PARTICULARLY THAT
MODELS SHOW SOME OF THE HIGHEST RISK DURING MORNING AND AFTERNOON
RUSH HOUR.

31

LONG TERM /WEDNESDAY THROUGH MONDAY/...
SOME SUBTLE DISCREPANCIES LATE IN THE PERIOD TOWARD NEXT WEEKEND
THOUGH NOT CONFIDENT ENOUGH TO CHANGE FORECAST. MADE LITTLE CHANGE
TO THE LONG TERM PERIOD.

BAKER

&&

.AVIATION...
06Z UPDATE...
MVFR CIGS WILL PREVAIL THIS MORNING IN ADVANCE OF SQUALL LINE THAT
IS EXPECTED TO PUSH ACROSS THE ATLANTA TAF SITES BETWEEN 09-12Z THIS
MORNING. HIRES MODELS SHOW A SECOND LINE OF STORMS DEVELOPING ALONG
THE ACTUAL COLD FRONT... AND THIS LINE MAY PUSH ACROSS THE ATLANTA
TAF SITES BETWEEN 16-19Z TODAY... BUT STILL MUCH UNCERTAINTY ON THIS
SECOND LINE AT THIS TIME. EXPECT CIGS TO OCCASIONALLY LOWER TO IFR
LEVELS WITH THE STRONGER CONVECTION... BUT MVFR CIGS SHOULD PREVAIL
UNTIL IMPROVEMENT IS EXPECTED TO VFR AFTER THE COLD FRONT LATER THIS
AFTERNOON. EXPECT WRAP AROUND CLOUDS TO SPREAD MVFR CIGS BACK INTO
THE AREA LATER TONIGHT... MAYBE AROUND 07-10Z WED. OTHERWISE...
WINDS WILL BE SSE AROUND 10G20KTS THROUGH MID TO LATE MORNING...
THEN VEER SSW BY EARLY AFTERNOON... THEN WESTERLY BY LATE AFTERNOON
OR EARLY EVENING BEHIND THE FRONT.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

39

&&

.HYDROLOGY...
/ISSUED AT 810 PM EDT MON OCT 13 2014/
EARLY TUESDAY THROUGH WEDNESDAY QPF IS ABOVE 2 INCHES ACROSS NORTH
AND WESTERN PORTIONS OF THE CWA...WITH 1-1.5 FROM THE SE ATL METRO
AREA THROUGH MACON...AND BELOW 1 INCH FARTHER SE. DUE TO THE
RAINFALL NORTHERN GEORGIA HAS OBSERVED OVER THE LAST WEEK...THIS
AREA IS ALREADY PRIMED FOR POSSIBLE FLOODING ISSUES. FFG IS LOWER IN
THIS AREA...AND SO HAVE GONE AHEAD AND ISSUED A FLASH FLOOD WATCH
FOR NW GEORGIA COUNTIES. SITE SPECIFIC MODELS INDICATE THAT WITH THE
FORECAST AMOUNT OF PRECIP...SEVERAL RIVERS COULD SEE BANKFULL OR
MINOR FLOODING CONDITIONS...PARTICULARLY IN THE CONASAUGA RIVER AND
LOOKOUT CREEK BASINS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  73  56  70 /  70 100  90  20
ATLANTA         67  74  56  69 / 100 100  40  10
BLAIRSVILLE     62  70  51  65 / 100 100  70  30
CARTERSVILLE    68  74  53  68 / 100 100  40  20
COLUMBUS        71  77  56  75 /  90 100  30  10
GAINESVILLE     66  71  55  67 /  90 100  60  30
MACON           71  78  56  77 /  70 100  60  10
ROME            68  75  52  67 / 100 100  20  20
PEACHTREE CITY  69  75  52  69 / 100 100  40  10
VIDALIA         70  82  65  78 /  20  80  80  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 7 AM EDT THIS MORNING FOR THE FOLLOWING ZONES:
CHATTAHOOCHEE...HARRIS... MERIWETHER... MUSCOGEE... STEWART AND
TROUP.

WIND ADVISORY UNTIL 8 AM EDT THIS MORNING FOR THE FOLLOWING ZONES:
BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...FANNIN...DAWSON...
FLOYD... GILMER... GORDON... MURRAY... LUMPKIN... PICKENS... POLK...
TOWNS... UNION... WALKER... WHITE... WHITFIELD.

FLASH FLOOD WATCH FROM 2 AM EDT TUESDAY THROUGH LATE TUESDAY
NIGHT FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...
CHEROKEE...DADE...FANNIN...FLOYD...GILMER...GORDON...MURRAY...
PICKENS...TOWNS...UNION...WALKER...WHITFIELD.

&&

SHORT TERM...16/39
LONG TERM....SNELSON
AVIATION...39
Hazardous weather outlook, Oct 13, 9:55 PM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 PM EDT MON OCT 13 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141715-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
955 PM EDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...REST OF TONIGHT...

...SCATTERED STRONG TO SEVERE THUNDERSTORMS LIKELY ACROSS
NORTHWEST AND WEST CENTRAL GEORGIA AFTER MIDNIGHT...

WEATHER HAZARDS EXPECTED...

THE PRIMARY HAZARDS ARE DAMAGING WINDS AND VERY HEAVY RAIN WITH
FLASH FLOODING POSSIBLE. AN ISOLATED TORNADO CANT BE RULED OUT. THE
MOST LIKELY AREA FOR SEVERE STORMS LATE TONIGHT IS WEST OF A
LAGRANGE TO CANTON TO DALTON LINE.

DISCUSSION...

THE SQUALL LINE IN ALABAMA IS EXPECTED TO PUSH EAST INTO NORTHWEST
GEORGIA AROUND 1 AM.  INSTABILITY AND VERTICAL WIND SHEAR SHOULD BE
SUFFICIENT FOR A FEW OF THE STORMS IN THE LINE TO BE SEVERE WITH
DAMAGING WINDS. A FEW BRIEF...GENERALLY WEAK TORNADOES WILL ALSO BE
POSSIBLE ALONG THE LINE OR IN CELLS JUST AHEAD OF THE LINE.

THE STORMS ARE EXPECTED TO WEAKEN AFTER 3 AM AS VERTICAL WIND SHEAR
AND INSTABILITY DECREASE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON.
THE FIRST LINE SHOULD CONTINUE TO WEAKEN AS IT MOVES ACROSS EASTERN
GEORGIA THROUGH THE MORNING. HOWEVER...A SECOND LINE WILL LIKELY
DEVELOP TO THE WEST IN THE AFTERNOON AFFECTING NORTH GEORGIA AND
POSSIBLY PARTS OF MIDDLE GEORGIA THROUGH MID EVENING. THESE STORMS
MAY BE MORE ISOLATED BUT COULD PRODUCE LARGE HAIL AND DAMAGING
WINDS. THE STORMS SHOULD WEAKEN OR MOVE OUT OF THE AREA BEFORE
MIDNIGHT TUESDAY NIGHT.

NO THUNDERSTORMS OR OTHER HAZARDOUS WEATHER IS EXPECTED THE REST OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

SNELSON

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 12:17 AM EDTWind AdvisoryFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more8 hr
Oct 14, 3:26 AM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Pickens49 min
Oct 14, 3:45 AM EDTSpecial Weather StatementFFCCoweta, Douglas, Harris, Heard, Troup60 min
Oct 14, 4:05 AM EDTSpecial Weather StatementFFCChattahoochee, Muscogee, Stewart55 min
Oct 14, 4:13 AM EDTFlash Flood WarningFFCDade7 hr
Oct 14, 4:38 AM EDTSpecial Weather StatementFFCMarion, Schley, Sumter, Taylor, Webster52 min
Oct 14, 4:48 AM EDTSpecial Weather StatementFFCClayton, Cobb, Douglas, Fayette, Fulton, Meriwether and 4 more42 min
Oct 14, 5:16 AM EDTSevere Thunderstorm WarningFFCClayton, Cobb, DeKalb, Douglas, Fulton29 min
Oct 14, 5:20 AM EDTSpecial Weather StatementFFCGordon, Murray25 min
Oct 14, 5:29 AM EDTSpecial Weather StatementFFCCrawford, Crisp, Dooly, Houston, Macon, Peach and 1 more46 min
Oct 14, 5:32 AM EDTTornado WarningFFCCobb, Fulton28 min
Oct 14, 5:43 AM EDTSpecial Weather StatementFFCMurray32 min
Oct 14, 5:46 AM EDTSevere Thunderstorm WarningFFCDeKalb, Forsyth, Fulton, Gwinnett29 min
Oct 14, 5:50 AM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Dooly, Houston, Macon, Peach and 1 more25 min
Oct 14, 6:15 AM EDTSpecial Weather StatementFFCBaldwin, Bibb, Bleckley, Twiggs, Wilkinson45 min
Oct 14, 6:28 AM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Forsyth, Hall, Lumpkin, Union and 1 more47 min
Oct 14, 6:29 AM EDTSpecial Weather StatementFFCJasper, Newton31 min
Oct 14, 6:42 AM EDTSpecial Weather StatementFFCFannin, Gilmer, Gordon, Murray, Pickens48 min
Oct 14, 6:44 AM EDTSevere Thunderstorm WarningFFCGreene, Jasper, Jones, Morgan, Newton, Oconee and 3 more46 min
Oct 14, 7:00 AM EDTSpecial Weather StatementFFCHancock, Wilkinson30 min
Oct 14, 7:10 AM EDTTornado WarningFFCClarke, Jackson, Madison, Oconee35 min
Oct 14, 7:27 AM EDTSpecial Weather StatementFFCGlascock, Hancock, Oglethorpe, Taliaferro, Warren, Washington and 1 more48 min
Oct 14, 8:07 AM EDTSevere Thunderstorm WarningFFCDodge, Pulaski, Wilcox23 min
Oct 14, 9:31 AM EDTSpecial Weather StatementFFCGlascock, Hancock, Jefferson, Warren, Washington44 min
Oct 14, 10:16 AM EDTFlash Flood WarningFFCDade6 hr
Oct 14, 1:18 PM EDTRiver Flood WarningFFCForsyth7 days
Oct 14, 1:58 PM EDTSpecial Weather StatementFFCClayton, DeKalb32 min
Oct 14, 2:58 PM EDTRiver Flood WarningFFCDade17 hr
Oct 14, 5:24 PM EDTRiver Flood WarningFFCForsyth, Fulton39 hr

Nearby

Flood Watches in Georgia, 2014Every flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.